DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



Acute kidney injury caused by zonisamide-induced hypersensitivity syndrome.

Author(s): Fujita Y, Hasegawa M, Nabeshima K, Tomita M, Murakami K, Nakai S, Yamakita T, Matsunaga K

Affiliation(s): Department of Nephrology and Rheumatology, Toyota Memorial Hospital. hujita@ff.iij4u.or.jp

Publication date & source: 2010, Intern Med., 49(5):409-13. Epub 2010 Mar 1.

Publication type: Case Reports

Drug rash with eosinophilia and systemic symptoms (DRESS), also known as drug-induced hypersensitivity syndrome (DIHS), is a severe adverse drug reaction affecting multiple organs caused by drug treatment. The current report describes a man who was prescribed zonisamide for epilepsy and subsequently developed widespread skin rash, acute kidney injury, high-grade fever, eosinophilia, liver dysfunction, lymphadenopathy and an increase in antihuman herpesvirus-6 immunoglobulin G titer. Hypersensitivity to zonisamide was confirmed by the skin patch test. Based on these findings, the patient was diagnosed with DRESS/DIHS caused by zonisamide. This is the first report of acute kidney injury due to zonisamide-induced DRESS/DIHS.

Page last updated: 2010-10-05

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017